MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX VASCULAR ACCESS PORT; VORTEX¿ VASCULAR ACCESS PORT,

ANGIODYNAMICS VORTEX VASCULAR ACCESS PORT; VORTEX¿ VASCULAR ACCESS PORT,
Catalog Number P5405K
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a vortex sl tit 9.6fr att sil cath w 10f intr pg.It was reported that the tube system was found to be leaking, once the patient was returned to their room, due to an accidental puncture.It is believed that the puncture "probably occurred in the operating room during the fixation of the device with suture or otherwise could be when the nurse administered the chemo treatment through the port." the port was removed and replaced and the patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint of "catheter tubing puncture and leak" was confirmed.Engineer evaluation: as received, the stem is protruding through the side of the catheter.The catheter (13 cm long) is secured to the stem with suture thread.The silicone catheter sleeve, which should be securing the catheter in place is missing.The septum appears minimally used.Two thread sutures are wrapped around the catheter.Stem protruding as received.Catheter put back over stem, catheter fractured at the second suture.The following catheter dimensions were verified per 105897 rev.G: dimension a (od) - sample met specification of.125" ±.003".Dimension b - (id) - sample met specification of.062" ±.002".The following stem dimensions were verified per 106950 rev.F: dimension e (barb od) - sample met specification of.093" +.007 /-.000".The customer's reported complaint description of catheter leaking is confirmed, however, as received the end user assembled the catheter tubing onto the port stem using sutures.This catheter tubing is stated to have had a leak due to an accidental puncture.The catheter was returned without the silicone catheter sleeve which is what originally secured the catheter on the port stem.The end user error of an accidental puncture is the likely root cause of this catheter tubing leaking.The rest of the catheter was found to be normal in appearance and measured within specification.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, (16605362-01) which is supplied to the user with this catalog number, contains the following statements.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Warning: for chest placement, avoid medial catheter placement instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Note: a port placed too deeply may be difficult to palpate and access.Potential complications: use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: drug extravasation (leakage), catheter malposition, catheter fragmentation, catheter pinch-off, embolization.The bayonet locking mechanism for the lifeport* and vortex lp implantable port.Slide the bayonet locking mechanism over the end of the catheter.The suture tab should be in the upright position.Dry outlet tube(s) and proximal end of the catheter.Slide catheter tip approximately half way onto the port outlet tube(s).Slide the bayonet locking mechanism and catheter onto outlet tubes until the suture tab contacts the port body.Turn lock 90 degrees until suture tab lies flush with the port base thereby locking the catheter into place.Note: with proper assembly, a short "doughnut" shaped section of catheter should be visible between the bayonet locking ring and the port body.The port stems must remain perpendicular to the port base.Improper assembly may result in catheter damage, leaking, or possible disconnection.Prior practice is recommended to ensure dexterity in connecting the catheter to the port.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX VASCULAR ACCESS PORT
Common Device Name
VORTEX¿ VASCULAR ACCESS PORT,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18255297
Report Number1317056-2023-00170
Device Sequence Number7108171
Product Code LJT
UDI-Device IdentifierH787P5405K0
UDI-PublicH787P5405K0
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP5405K
Device Lot Number5768733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale